Nevada, 2008Winter Storm in Nevada, February 2 to 3, 2008
February 2 to 3, 2008 · NWS LKN · 8 events in 8 counties and zones
Another strong winter storm brought heavy snow and strong winds to portions of northern and central Nevada.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another strong winter storm brought heavy snow and strong winds to portions of northern and central Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 2, 3:00 PM PST, 1 hour earlier.
Area forecast discussion, Feb 2, 3:00 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PST SAT FEB 2 2008
.SYNOPSIS...A MAJOR WINTER STORM WILL MOVE INTO NORTHERN AND CENTRAL
NEVADA TONIGHT AND CONTINUE THROUGH SUNDAY BRINGING SIGNIFICANT
SNOWFALL AND STRONG GUSTY WINDS. ANOTHER LOW PRESSURE SYSTEM WILL
BRUSH NORTHERN NEVADA WEDNESDAY FOR A THREAT OF SNOW SHOWERS
OTHERWISE A RIDGE OF HIGH PRESSURE WILL BRING DRY WEATHER TO THE
REGION NEXT WEEK.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY. A STRONG STORM SYSTEM WILL
PUSH INTO NRN AND CNTRL NV TONIGHT AND CONTINUE THROUGH SUNDAY.
MODEL QPF AMOUNTS FOR THIS STORM GENERALLY RANGE FROM 4/10 TO 6/10
OF AN INCH WHICH TRANSLATES INTO 4 TO 8 INCHES OF SNOW SO CURRENT
WINTER STORM WARNINGS LOOK ON TRACK. DECIDED TO ADD EXTREME EASTERN
ELKO COUNTY TO THE WARNING EVEN THOUGH SNOWFALL AMOUNTS MIGHT BE
UNDER CRITERIA AS STRONG WINDS WILL CAUSE BLOWING AND DRIFTING OF
THE SNOW CREATING HAZARDOUS TRAVELING CONDITIONS. EXPECTING SOUTH
WINDS TONIGHT AND EARLY SUNDAY MORNING OF 25 TO 35 MPH WITH GUSTS TO
50 MPH WHICH WILL CAUSE NEAR BLIZZARD CONDITIONS AT TIMES. HEAVIEST
SNOWFALL EXPECTED FROM 10 PM TONIGHT THROUGH 10 AM SUNDAY. SNOW
SHOWERS WILL THEN TAPER OFF FROM WEST TO EAST SUNDAY NIGHT INTO
EARLY MONDAY MORNING AS STORM SYSTEM EXITS INTO UTAH. HIGH PRESSURE
WILL THEN BUILD INTO THE AREA MONDAY AND CONTINUE THROUGH TUESDAY.
CEC
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. NORTHWESTERLY FLOW
ALOFT AS A 110KT H3 JET NOSES INTO NORTHERN NEVADA TO BEGIN THE LONG
TERM PERIOD. MODELS SHOW THE FLOW ALOFT BECOMING ZONAL DURING THE
MIDDLE OF NEXT WEEK...WITH THE THREAT OF SHOWERS LINGERING OVER
NORTHERN NEVADA. FOR NOW...GOING WITH POPS OF 10-15 OVER NORTHERN
NEVADA...TAPERING TO LOWER SINGLE DIGITS ACROSS CENTRAL NEVADA FOR
NEXT WEEKEND. HOWEVER...WITH MODELS SHOWING POOR RUN TO RUN
CONSISTENCY...ALONG WITH MAJOR DIFFERENCES FROM ONE MODEL TO
ANOTHER...HAVE VERY LOW CONFIDENCE BEYOND THURSDAY. ROOD
&&
.AVIATION...CEILINGS AND VISIBILITIES WILL FALL TO IFR...AND LOCALLY
LIFR...THIS EVENING ACROSS NORTHERN AND CENTRAL NEVADA AS ANOTHER
STRONG STORM MOVES THROUGH. A WINTER STORM WARNING IS IN EFFECT FOR
MOST OF NORTHERN AND CENTRAL NEVADA FROM EARLY THIS EVENING THROUGH
SUNDAY EVENING. HEAVY SNOW SHOWERS ARE EXPECTED TO DIMINISH FROM
NORTHWEST TO SOUTHEAST LATE SUNDAY...WITH LINGER SHOWERS AND LOCALLY
REDUCED CEILINGS AND VISIBILITIES OVER AND NEAR HIGHER TERRAIN
CONTINUING THROUGH SUNDAY NIGHT. ROOD
&&
LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING NVZ030 FROM 00Z SUN TO 00Z MON.
WINTER STORM WARNING NVZ031-32-34-36 FROM 03Z SUN TO 06Z MON.
WINTER STORM WARNING NVZ013-033-035-37 FROM 06Z SUN TO 06Z MON.
Hazardous weather outlook, Feb 1, 4:59 PM PST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
459 PM PST FRI FEB 1 2008
NVZ030>034-036-021300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
459 PM PST FRI FEB 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.
ANOTHER STRONG STORM SYSTEM WILL AFFECT THE REGION SATURDAY AFTERNOON
THROUGH SUNDAY. THIS STORM HAS THE POTENTIAL FOR SIGNIFICANT SNOW
ACCUMULATIONS ALONG WITH GUSTY WINDS ACROSS NORTHERN AND CENTRAL
NEVADA...THEREFORE A WINTER STORM WARNING HAS BEEN ISSUED. SEE
PRODUCT RNOWSWLKN FOR THE LATEST INFORMATION ON THIS LATEST WINTER
STORM.
A WEAKER SYSTEM WILL BRUSH THESE ZONES ON WEDNESDAY...WITH LIGHT SNOW
ACCUMULATIONS POSSIBLE MAINLY IN THE NORTH.
TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER
EVENTS.
SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
NVZ013-035-037-021300-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
459 PM PST FRI FEB 1 2008
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.
ANOTHER STRONG STORM STORM WILL AFFECT THE REGION SATURDAY NIGHT
THROUGH SUNDAY. THIS STORM HAS THE POTENTIAL FOR SIGNIFICANT SNOW
ACCUMULATIONS ALONG WITH GUSTY WINDS ACROSS CENTRAL NEVADA...
THEREFORE A WINTER STORM WARNING HAS BEEN ISSUED. SEE PRODUCT
RNOWSWLKN FOR THE LATEST INFORMATION ON THIS LATEST WINTER STORM.
TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS WINTER WEATHER
EVENT.
SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
AWG
Winter Storm, N Lander & N Eureka
- When
- February 2, 4:00 PM PST to February 3, 9:00 AM PST
- Where
- N Lander & N Eureka forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
A strong winter storm brought strong winds and snow to northern Lander and northern Eureka counties. Winds of 20 to 30 mph with gusts to 45 mph caused considerable blowing and drifting snow making travel conditions very difficult and hazardous. Battle Mountain picked up 2 inches of new snow.
Winter Storm, N Elko Cnty
- When
- February 2, 5:00 PM PST to February 3, 2:00 PM PST
- Where
- N Elko Cnty forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
A strong winter storm brought heavy snow and strong winds to northern Elko County. Tuscarora and Wild Horse Reservoir picked up 6 inches of new snow. In addition, winds of 25 to 35 mph with gusts to 45 mph caused considerable |blowing and drifting of the snow.
Winter Storm, Sw & Sc Elko
- When
- February 2, 6:00 PM PST to February 3, 9:00 AM PST
- Where
- Sw & Sc Elko forecast zone
- Reported by
- Official NWS Observations
A strong winter storm brought heavy snow and strong winds to southwest and south central Elko County. Elko and Oasis received 7 inches of new snow and Ryndon picked up 8 inches. In addition, winds of 20 to 30 mph with gusts to 40 mph caused considerable blowing and drifting of the snow. Spring creek had drifts as deep as 4 feet across roads and driveways.
Winter Storm, Ruby Mountains/E Humboldt Range
- When
- February 2, 6:00 PM PST to February 3, 2:00 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
A strong winter storm brought heavy snow to the Ruby Mountains and the East Humboldt Range. Snotel sites generally measured between 8-14 inches of new snow. The Hole-In-Mountain Snotel received 24 inches of snow.
Winter Storm, S Lander & S Eureka
- When
- February 2, 7:00 PM PST to February 3, 10:00 AM PST
- Where
- S Lander & S Eureka forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
A strong winter storm brought heavy snow and strong winds to southern Lander and southern Eureka counties. A weather spotter in Austin reported 6 inches of new snow. In addition, winds of 20 to 30 mph with gusts to 45 mph caused considerable blowing and drifting of the snow.
Winter Storm, Northern Nye
- When
- February 2, 11:00 PM PST to February 3, 1:00 PM PST
- Where
- Northern Nye forecast zone
- Reported by
- Trained Spotter
A winter storm brought strong winds and snow to northern Nye county. Winds of 20 to 30 mph with gusts to 40 mph caused blowing and drifting snow making travel difficult and hazardous. A spotter in Reese River reported 3 inches of new snow.
Winter Storm, White Pine
- When
- February 3, 12:30 AM PST to 1:00 PM PST
- Where
- White Pine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
A winter storm brought strong winds and heavy snow to White Pine county. Winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting snow making travel difficult and hazardous. Lund picked up 7 inches of new snow. Ruth and the Great Basin National Park headquarters received 5 inches of new snow.
Winter Storm, X E Elko
- When
- February 3, 2:00 AM PST to 10:00 AM PST
- Where
- X E Elko forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
A winter storm brought strong winds and snow to extreme eastern Elko county. Winds of 20 to 30 mph with gusts to 45 mph caused blowing and drifting snow making travel difficult and hazardous. One to three inches of snow fell across the area.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Utah, February 2 to 4, 200816 events
- Heavy Snow in California, February 2 to 4, 20087 events
- Winter Storm in California, February 2 to 3, 20087 events
- Heavy Snow in Alaska, February 2 to 4, 20087 events
- Winter Storm and Strong Wind in California, February 2 to 3, 2008$3,000 · 7 events
- Heavy Snow in Oregon, February 2 to 3, 20086 events
- Heavy Snow in Idaho, February 2 to 3, 20086 events
- Heavy Snow and High Wind in California, February 2 to 3, 200852 kt wind · 5 events
- Heavy Snow and High Wind in Nevada, February 2 to 3, 200850 kt wind · 3 events
- Blizzard and High Wind in Alaska, February 2 to 3, 2008119 kt wind · 3 events
- Heavy Snow in Washington, February 2 to 3, 20082 events
- Heavy Snow in Oregon, February 2 to 3, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67976, 67973, 67974, 68044, 67975, 67977, 68048, 68058.